Advertisement

Can medications cause bloating?

Diana Meeks
Diana Meeks on behalf of Sigma Nursing
Family Practitioner

There are some medications that can cause bloating. Bloating is an enlarged abdomen caused by excess gas. A few medications contain sugars that some people cannot completely digest, which can cause excess gas and bloating. Other medications include ingredients that stop the enzymes in your body from digesting your food. Talk to your doctor about switching medications if you are taking any that are causing bloating.

Continue Learning about Bloating

How can constipation lead to bloating?
Diana MeeksDiana Meeks
It is possible that your constipation may be contributing to your bloating. Lack of bowel movements ...
More Answers
How is bloating diagnosed?
Diana MeeksDiana Meeks
The first step in diagnosing bloating is a physical exam that includes a review of your medical hist...
More Answers
What to Eat If...You Have Belly Bloat
What to Eat If...You Have Belly BloatWhat to Eat If...You Have Belly BloatWhat to Eat If...You Have Belly BloatWhat to Eat If...You Have Belly Bloat
Munch your way to a flatter stomach.
Start Slideshow
What Foods Should I Eat to Reduce Bloating?
What Foods Should I Eat to Reduce Bloating?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.